Pigeon-Talk banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I'm rehabilitating a pigeon who has a wing injury. There are no breaks, so it's either a nerve issue or a tendon issue. He's currently on prednisolone syrup, and was fine for the first two doses, but had adverse reactions when given the third dose.

His breathing became heavy and sporadic, and he couldn't stand. He stayed this way for about 4 hours, and then returned to his normal self.

He seems fine this morning, though there's an occassional clicking sound when he breathes.

Has anyone else encountered this reaction when giving their pigeon this steroid? I have already discontinued this treatment, to be on the safe side.

Any input is appreciated- thank you!
 

·
Registered
Joined
·
1,315 Posts
I don't know about the use of prednisalone myself but I have read on exoticpet.net by that it is very dangerous to birds, so it's just as well you've stopped using it. I don't know who prescribed this drug but if it wasn't an avian specialist I'd avoid it like the plague.
Here's a link, the prednisalone part is about 16 paragraphs down.

http://www.exoticpetvet.net/avian/stuff.html
 
1 - 2 of 2 Posts
Top